Feet driving me crazy in the evenings
Jul 16, 2004
I have been on meds for 4 years. Tingling in my feet started early on while I was on Zerit, Epivir and Sustiva. I demanded that I be taken off the Zerit about 30 months ago and it was repalced with AZT. Still no relief. I have now had the AZT replaced by Abavacir, but again still no relief. The discomfort usually starts in the evenings and last untill about 2 a.m. My t4 count has gone from 260 to amost 900 and my viral load was undetectable for a long time after starting at 25,000, but it is now jumping around 200 to 700. I am 72, and before being diagnosed noticed terrible itching in my feet at night time. The doctor has put me on Gababapentin, 600 mg at bed time. I have started taking it around 6 p.m. thinking it might give me more relief. Do you think I should increase the Gabapenetin, and I have also thought of switching the 3tc to something else. What I don't know, what do you suggest. I think the Gabapenentin may give me some relief, but sometime think it is just mental.
Response from Dr. Lee
It may be that the discomfort you experience is caused by other problems such as circulation difficulties, diabetes, etc. rather than simply the HIV & Anti-retrovirals. (Especially as you had some symptoms prior to starting the meds.) Gabapentin is a good treatment as well as some other therapies such as other low dose anti-seizure meds, antidepresants such as imipramine, etc. Talk to your doc. It is less likely that further changes in your antiretrovirals will really give you a "fix".
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Unprotected Sex Without Ejaculation Safe?
- Odds Of Getting AIDS Swallowing Cum
- Is Dry Cough A Symptom Of Acute HIV Infection?
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.